I've seemed to be putting on unexplained weight. I've been on the injection for the last three months and I'm gaining weight now.
Agreed. This is happening to me too. I have been on Humira a year now and over the last few months have been putting on weight that I can't seem to lose. I eat little and fairly healthy. Plus I'm walking 20-30 minutes a day. It is very frustrating. But the Humira is keeping me healthy otherwise so I guess I will take the weight gain in return. K
Dear Griffin - I have been on Humira 4+ yrs and have gained about 15 lbs. I use it for Crohns Disease and it has helped. Not enough for remission, but, since Crohns comes with many digestive "problems", a reduction in some symptoms has helped me be able to eat a little more than before. Although Ensure drinks make up the biggest part of my nutrition, the weight gain is simply because I am digesting a little more, rather than vomiting all. I also take Prednisone, which is more than likely the culprit, I still think the Humira has at least added to the increase.
I've been on Humira since July of 2014. It is now early March and I have put on at least 20 lbs if not more. I have psoriasis and this has gotten worse and I am in more pain now from the arthritis than ever before. It could be stress and that has also increased in my life but I do not believe the Humira has helped me in any way it was supposed to.
I have been on Humira for PA for six months. It has hepled immensely with pain in my hands, feet BUT I have gained body fat and been unable to add muscle mass, despite working with a trainer twice a week, soing reformer pilates twice a week and taking other classes at the gym every week.
I am ER nurse and generally am very active at work. I continually read that Humira is not related to weight gain, but in my case I am seeing an ancedotal link. Many who have gained wt seem to be Chrohn's patients and wt gain can be attributed to better absorption of nutrients. I am very frustrated at this and getting depressed.
I've been on humira for a year. It was prescribed for me for uveitis. I have gained 45 pounds. No change in diet. If anything, I am eating better and with less food intake. The weight gain has made me tired and lethargic. It has become a vicious circle and I cannot seem to get the weight off. My doctor has run many tests on me trying to find the cause of exhaustion. I suspect this is it. By the way, the uveitis continues and still taking durezol. One good thing has come of it though. I do not have arthritis pain any longer. And my lymphacytic colitis is doing great on humira.
I've been on Humira for the past 12 months and I've gained 33 pounds. Several scientific studies have proven that there is weight gain when patients are on TNF inhibitors (Humira). In my case, I'm not only gaining weight, but my cholesterol and A1C have also increased. I go to the gym every day and have followed a vegetarian diet for the past 20 years. The pain and the stiffness are gone but also my six pack, LOL... I really don't care too much about my physical appearance, but what I do worry about is my body not breaking down fat and accumulating it in vital organs such as my heart, kidney, or liver. My Rheumatologist and I have decided to restart sulfasalazine so that I can go 4 weeks between Humira injections and hopefully loose or control some of the weight.
- Humira Information for Consumers
- Humira Information for Healthcare Professionals (includes dosage details)
- Side Effects of Humira (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jun 2010 • 1 answer
Posted 5 Oct 2010 • 2 answers
Posted 28 Nov 2011 • 3 answers
My son is freaking out saying Humira will make me gain weight. I was on it years ago and felt I lost
Posted 1 Aug 2016 • 0 answers
Has anyone gain weight on the 3 month Lupron injection and while having fibriods at the same time!!?
Posted 12 May 2018 • 0 answers